Among all methods of protection from unwanted pregnancy, hormonal contraception is the fastest to release. Even tablets today do not need to be drunk: new methods, such as a patch or hormone ringlet, are created, it seems, that the woman completely forgot about them. What you have to remember, if you decide to cancel this method of contraception, the correspondent of SHE explained.
Regarding the need for breaks in taking hormonal contraceptives (unless you, of course, decided to become pregnant), there is no consensus even among doctors. Some doctors remind: the state of the reproductive system of a woman taking pills is similar to the early pregnancy. And this condition can last a long time, because it is physiological, because before women, when married, immediately gave birth to children and breastfed for a long time: their reproductive organs could rest naturally.
Some specialists, however, make an important reservation.
“In my practice, a healthy woman who came only for contraception is a rarity, almost 90% of women prescribe hormonal medication, including with a curative effect,” admits the doctor of the medical center “Catharsis”, a gynecologist with 30 years of experience Rauza Loginova. And since there is a therapeutic purpose, then control is needed, so doctors appoint breaks.
Consider the unpleasant effects that you can detect by drinking the last pill from the pack.
Women who know firsthand about pimples and oily skin against the background of taking hormones are literally transformed – reducing the number of male hormones, hormonal contraceptives make the skin smooth and smooth, the greasiness of the skin is normalized, the pimples disappear.
Problem: After hormone withdrawal, after about a couple of months, acne will return. And they will be exactly the same as before, before taking the tablets. As doctors say, oral contraceptives (OC) do not treat the problem, but only mask it.
Tip:“If the skin problems were before admission and disappeared on the background of hormonal contraception, after the cancellation, you can wait for the rapid resumption of the previous situation, and if you did not bother to find reasons earlier, but covered themselves with pills, you will have to do it now,” warns the head of the reproductive medicine department clinic “Zdravitsa” Natalya Latkina. As the doctor reminded, many women have hyperandrogenism, but not everyone has a piercing face, the “banalities” such as nutritional errors, skin care and lifestyle are playing a big role. It’s harder to change them than to take pills.
Taking pills or using a ringlet, we are so used to the idea of ”reliable protection” that it is not easy to change habits after cancellation.
Problem: Young people have skin problems, young and headless – pregnancy, so rude, but surely doctors outline the problems with which patients come after the abolition of OK. “The risk of getting pregnant after canceling the OK grows many times, this is called the rebound effect (English rebound – rebound .- I.K.).
Healthy woman to abolish the OK reacts by the fact that the body is intensively producing its own hormones. This property is even used in the treatment of hormonal infertility, “
explained Rauza Loginova. Women who complain about the “delay” after the abolition of the OK, but in fact pregnant, doctors are not so rarely seen.
Tip: In the first three months after cancellation, if you do not plan a pregnancy, you need reinforced contraception, but not with two condoms of course. We will have to combine barrier and chemical methods: a condom and pills, candles or cream (for example, “Pharmatex” or “Patentex-Oval”).
Mood at zero
If you started taking hormones, you know about sudden mood swings, malignancy and incomprehensible pain. After the cancellation, you can again recall what depression is without any reason.
Problem:“In the first months of the jump in hormones adversely affect the nervous activity”, – once again reminds Rouse Loginov. While the body remembers that a woman has two phases of the cycle and they are responded to by different hormones, you can experience all the delights of mood swings, perhaps you will compare this with the eternal PMS.
Tip: If you are overtaken by a black streak, do not hesitate to contact your doctor. He will prescribe a supportive course of vitamins and light sedatives. In general, a heavy PMS should always alert. This means that the imbalance of hormones was before the start of taking the tablets. It’s just now he’s back.
Life without monthly
After drinking the last pill, a woman starts to wait for a month, and they should come exactly on time – about a month after cancellation. And if you do not wait for menstruation, this is the most unpleasant prediction of all.
Problem: The production of hormones is regulated by the hypothalamus and the pituitary gland. While we drink tablets, hormones come from outside, and our glands-workers do not need to work, they rest. If you let them be too lazy for too long, they may at times forget how to do their job. This is called the syndrome of hyper-inhibition of the hypothalamic-pituitary system. In some cases, this condition goes by itself, and after a few months the cycle is getting better. Other women have to be treated for a long time.
Tip:The hyper-inhibition syndrome does not occur on a flat surface. Almost always he is connected with the fact that a woman had a violation before taking OK. The tablets thus serve as the developer of the disease.
Therefore, the first advice of doctors – do not be too lazy and pass the examination before the appointment of the OK. It should include ultrasound of the small pelvis, analyzes for sex hormones and thyroid hormones, general urine analysis, blood biochemistry and the function of the coagulation system.
Second: a criterion that allows you to suspect that something is wrong, there may be a complete absence of secretions between two packs of tablets. Allocations may be scarce, but if they are not there at all – perhaps the function of the ovaries is already severely suppressed. Just in case, ask this question to your doctor.
And last but not least. Young, nulliparous women need to be approached seriously hormonal contraception: as explained by Rauza Loginova, the hypothalamic-pituitary system (which is responsible for the production of hormones) is formed before the age of 25, and any intervention in natural cycles in young women should be kept under strict control. The unspoken rule of doctors says that taking the pills for years is as safe as possible first of all for those who have already given birth to at least one child.